Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 7, NWS Jackson, KY

June 26, 2001Wayne County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 26, 2001, 6:56 PM EDT for Wayne County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2001, 6:56 PM EDT (22:56 UTC)
Expired
Jun 26, 2001, 9:00 PM EDT
In force
2 hr
Issued by
NWS Jackson, KY
Area
Whole counties

County Wayne County, KY

The radar

The Knoxville radar (KMRX), 146 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 262257
FFWJKL
KYC231-270100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
656 PM EDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY

* UNTIL 900 PM EDT

* AT 653 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY 
  RAIN OVER MONTICELLO.  THE AREA OF HEAVY RAIN WAS NEARLY           
  STATIONARY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

$$
GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:25 PM EDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jun 26, 1:25 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...COR...
NATIONAL WEATHER SERVICE JACKSON KY
125 PM EDT TUE JUN 26 2001

50H CHART HAS LOW PRESS BTWN BWG AND BNA. NUMEROUS VORT MAXES
ROTATING AROUND CTR WHICH WILL SET OFF TSRA WHENEVVER THEY MEET AN
AREA OF LLVL CONVERGENCE. PCPN SPILLING NORTH ACROSS THE MTNS WITH
TSRA CROPPING UP IN AREAS WITH MINIMAL CLOUD COVER. TRAJECTORIES
PROJECT PCPN ACTIVITY ACROSS THE ENTIRE CWFA THIS AFTERNOON AND AM
CONCERNED THAT 40 POP MAY NOT BE ENUF. WILL MONITOR FOR POSSIBLE
HIGHER POPS THIS AFTERNOON AND EVENING. TSRA ACTIVITY WILL SUBSIDE
AFTER SUNSET BUT IT COULD BE ANOTHER BUSY AFTERNOON.

MODELS ARE ALL IN AGREEMENT AND HARD TO ISOLATE ONE AS THE BETTER
MODEL. GENERALLY GOING WITH THE AVN ALTHOUGH THE ETA HAS LESS PCPN
FOR OUR CWFA FOR WED. SEE NO REASON FOR NOT GETTING WIDELY SCT TSRA
WITH AFTERNOON HEATING BUT WILL GENRALLY GO WITH AN OPTIMISTIC 20
POP FOR WED TO GIVE THE BROKEN RECORD A REST. THU THE LOW SHOULD BE
FAR ENUF WEST OR SW TO LIMIT IT/S EFFECTS BUT THE BERMUDA HIGH WILL
KICK IN WITH INCREASED SOUTHERLY FLOW.

THU PM DIURNAL SHRA/TSRA SET UP AGAIN WITH THE NEXT BREAK IN PCPN
AFTER THE WEEKEND. 50H FLOW BECOMES MORE AMPLIFIED OVER THE WEEKEND
AND A COOL FNT DROPS INTO A DEVELOPING TROF OVER THE ERN THIRD OF
U/S. FNT TO PUSH THRU KY MON MORN WITH DRIER AIR FOLLOWING SO WILL
CURRENTLY FCST MON AND TUE AS DRY.  WED COULD SEE SOME PCPN AS THE
NEXT S/W DECENDS INTO THE AREA FROM THE WRN GT LKS.

GUIDANCE TEMPS AND POPS WITHIN REASON AND WILL ONLY MAKE MINOR
CHANGES. HIGH TEMPS LOOK 1 OR 2 DEG TOO WARM AND POPS SLIGHTLY
UNDERDONE FOR THE AFTERNOONS.

.JKL...NONE.

DUSTY

In the hours before

Local storm report, Jun 26, 4:27 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
427 PM EDT TUE JUN 26 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

03g55 PM    ZULA                      KY   .75 INCH HAIL
06/26/01   WAYNE                          REPORTED BY PUBLIC.

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:51 PM EDTSevere Thunderstorm WarningJKLWayne39 min
Jun 26, 6:26 PM EDTSevere Thunderstorm WarningJKLWayne49 min

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.